Azithromycin

Discussion in 'Lyme Disease Archives' started by kellyann, Aug 1, 2007.

  1. kellyann

    kellyann New Member

    Hi everyone,
    I just started Azithromycin 500mgs once a day this last month. I feel like the stuff is killing me. It is making me feel really sick. Anyone else get sick from this med? I did read an article someone posted on the FM board about chylmitia phneuomonia (spelling) which I do have also that reacts badly against this antibiotic too. Lucky me I guess. I think I am going to take some time off, I can't handle it. I can barely get out of bed. And the pain is horindous. And I have a 9 month old baby and a 3 year old to care for! I have got to get better. And the baby is cutting teeth right now, just my luck, haha! So she wants to stay up crying half the night, jeez, I can't catch a break.

    Kellyann
  2. mollystwin

    mollystwin New Member

    I am also on 500mgs of zithro. I take 250 two times a day.

    I think what you are describing is a herxheimer reaction not a bad reaction to med. A herxheimer reaction is when your abx kill the bacteria and create toxins that make you ill. If it makes you feel any better, it means your treatment is working. Typically folks get it at around 4 weeks on abx, but some get it sooner or later than that. The first ones seem to be the worst as the bacteria load is high. They get less severe as you go.

    I still get herxes, but they are much less severe. There are things you can do to help relieve the herx. First of all make sure you are drinking lots of water and eat fiber to keep the bowels moving in order to get the toxins out. You can also take detox baths with epsom or sea salts. Soak for at least 20 minutes. You will start to sweat the toxins out. You can add peroxide as well.

    The baths may make you feel ill right after, but then you will find relief. I take them before bed or nap so that I can sleep off any bad feeling. I get lots of relief from these baths!

    Good luck to you Kellyann. You sure do have your hands full!!
  3. kellyann

    kellyann New Member

    Thanks for the reply! I got sick just as soon as I started on the med. I am supposed to take it for 3 months. I think I'll croak by then. This has been a whole month of pure hell. I have not left the house at all. I just don't know if it is worth all this in the long run or not. I just feel totally helpless and in so much pain I can barely breathe. It never ends. It is a constant monster eatting at me day and night. So i just sit here and cry. I can barely keep the babies clean, diapered, and fed. I have no spare energy to clean up the house, do dishes , laundry, cook, anything like that. My husband is great about stopping and getting food or I guess we'd starve. I've been sick for so long I've just about lost all hope of getting well.
    Sorry for my pity party,
    Kellyann
  4. mollystwin

    mollystwin New Member

    Yikes! That sounds like too much herxing to me. Time off would be in order I think. Have you talked about it with your doctor? I remember now that I stared with 400 once a day, then increased after two months. Maybe a lower dose would be good too. Or a med change.

    Can anyone come and help you with the babies? I wish I could come and help. I love babies!!!!!

    soft hugs

    dar
    [This Message was Edited on 08/03/2007]
  5. hopeful4

    hopeful4 New Member

    Hi kellyann,

    Yes, I think also that you are describing a herx reaction. I got very sick taking the Azithromycin, it was a herx. I don't have two little ones to care for, like you do, so I can't imagine trying to do that at the same time!

    I called my doctor and she recommended that I take the zith for 3 weeks on, then take one week off. So that is what I did and it helped a lot. Also, detoxing helped.

    I know it's really difficult to get through this part of the treatment, but, just to let you know, it will pass, and you will get better.

    Take good care. Best wishes,
    Hopeful4
  6. kellyann

    kellyann New Member

    I stopped taking the azithro. for the time being, just until monday when I can call my doctor. I am already feeling better. I am going to talk to her about maybe taking it 3 times a week or something.

    I have very little help with the babies. It gets hard some days. But I have to take care of them no matter what. Thank goodness for the wiggles and for barney!

    I think I just might be double herxing too, because it has been sooooo bad. And so painful. the pain is unrelenting. I hate the burning pain, do you get that? It feels like your joints are on fire. mostly my shoulders,hips and knees burn. I think my hands are going to start real soon as painful as they have been.

    I hope this azithro. is worth all this suffering it is causing me. I hope it is killing tons of the little buggers off, haha!

    I pray we all get well very soon! That would be so great!
    Kellyann

  7. munch1958

    munch1958 Member

    Zithromax really gave me my brain back but didn't do much for fibro. I stayed on 250 mg. once per day for 6 weeks. Then moved up to 250 2X per day then started addding Flagyl to bust Lyme cysts.

    I got up to the top dose of 250 mg. of Flagyl 3X per day along with 250 mg Zithromax 2X. I didn't think I herxed on Flagyl but became very depressed. The symptoms let up 2 days after stopping it.

    My LLMD then switched me to ABX used for Babesia and I got hives on the palms of my hands and top of my feet. He said that was a strong herx.

    He also said that Lyme is a slow growing bacteria and in some studies has taken 8 months to grow in a test tube. Quitting ABX for a few days to let up on the herxing does not matter in the long run. It's more important to be able to function.

    Now I'm toying with pulsing the meds every few days. I see him on Tues.